Bilinear programming and structured stochastic games

J. A. Filar, T. A. Schultz

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

One-step algorithms are presented for two classes of structured stochastic games, namely, those with additive rewards and transitions and those which have switching controllers. Solutions to such classes of games under the average reward criterion can be derived from optimal solutions to appropriate bilinear programs. The validity of using bilinear programming as a solution method follows from two preliminary theorems, the first of which is a complete classification of undiscounted stochastic games with optimal stationary strategies. The second of these preliminary theorems relaxes the conditions of the classification theorem for certain classes of stochastic games and provides the basis for the bilinear programming results. Analogous results hold for the discounted stochastic games with the above special structures.

Original languageEnglish (US)
Pages (from-to)85-104
Number of pages20
JournalJournal of Optimization Theory and Applications
Volume53
Issue number1
DOIs
StatePublished - Apr 1 1987
Externally publishedYes

Keywords

  • Stochastic games
  • bilinear programming
  • stationary strategies

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Bilinear programming and structured stochastic games'. Together they form a unique fingerprint.

Cite this